# SDR NWAA093236303

- Difficulty date: September 16, 2009
- Submitted: September 18, 2009
- Operation: Air carrier
- Aircraft: N663US
- Make and model: Boeing 747451
- Aircraft serial: 23818
- Aircraft time: 87,066 hours, 11,387 cycles
- System (JASC): 3840 · Air Supply (Water Pressure System)
- Part: Compressor
- Condition: Faulty
- Location: Potable Water
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE TO DTW THE CABIN CREW NOTICED A HEAVY CHEMICAL OR BURNING SMELL IN THE PASSENGER CABIN.  THE CABIN CREW SUSPECTED THE IN-FLIGHT ENTERTAINMENT SYSTEM AND DISABLED IT.  THE FLIGHT CREW TURNED OFF THE GASPER SYSTEM AND THE FUMES DISSIPATED.  THE FLIGHT CONTINUED ON TO DTW, LANDED UNEVENTFULLY.  MAINTENANCE FOUND THE POTABLE WATER SYSTEM COMPRESSOR OVERHEATING WHICH WAS THE SOURCE OF THE FUMES.  MAINTENANCE REPLACED THE POTABLE WATER COMPRESSOR AND THE SYSTEM OPERATED NORMALLY AFTERWARDS.
